Modified McCormicks model for equilibrium shorelines behind a detached breakwater

T. W. Hsu, Chyan-Deng Jan, C. C. Wen

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)

Abstract

Experimental data of equilibrium shorelines behind a detached breakwater obtained by previous investigators were collected and re-reviewed to investigate the major parameters affecting the shoreline shapes. The result shows that the equilibrium shorelines depend not only on the breakwater length B and the distance of the breakwater from the initial shoreline S, but also on the incident wave steepness H0/L0, beach slope Sb and the sand size D50. Most of equilibrium shorelines behind a detached breakwater could be approximately described by a couple of elliptic curves as proposed by McCormick (Ports, Coastal & Ocean Engineering ASCE 119, 1993, p. 657). However, after re-examination, this paper shows that the dimensionless semiminor axis b/S and the dimensionless distance G/b in the McCormick's elliptic-curve model should be modified, as compared with the available experimental data. The modified expressions of b/S and G/b were proposed, and the performances of the modified expressions were also detaily examined in this paper.

Original languageEnglish
Pages (from-to)1887-1897
Number of pages11
JournalOcean Engineering
Volume30
Issue number15
DOIs
Publication statusPublished - 2003 Jan 1

All Science Journal Classification (ASJC) codes

  • Environmental Engineering
  • Ocean Engineering

Fingerprint Dive into the research topics of 'Modified McCormicks model for equilibrium shorelines behind a detached breakwater'. Together they form a unique fingerprint.

Cite this